Ohio, 2012Flash Flooding and Hail in Ohio, May 1 to 2, 2012
May 1 to 2, 2012 · NWS RLX · 10 events in 4 counties and zones
An east to west front was lifting slowly back north through central Ohio into western Pennsylvania by evening. Several mid level disturbances moved east to help form afternoon and evening convection.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $46,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An east to west front was lifting slowly back north through central Ohio into western Pennsylvania by evening. Several mid level disturbances moved east to help form afternoon and evening convection.
As the evening continued, the convection became oriented more west to east, or parallel to their movement. The lingering showers caused minor flash flooding as localized rain totals reached near 2 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Apr 30, 9:22 PM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 30, 9:22 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1022 PM EDT MON APR 30 2012
.SYNOPSIS...
MUGGY AIR IN CONTROL. ONE DISTURBANCE PASSES TONIGHT...ANOTHER
TUESDAY EVENING. ROUNDS OF SHOWERS AND THUNDERSTORMS.
EVEN WARMER AIR TAKES FIRMER CONTROL WEDNESDAY INTO THURSDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
AT 02Z...50 KNOT 700 MB JET MAX...AND 40 KNOTS AT 850 MB...DRIVING
CONVECTION INTO CWA. AFTER COORDINATION WITH SPC...DID LOCAL AREAL
EXTENSION OF WATCH 211 MAINLY FOR POTENTIAL OF A STRONG LOCAL WIND
GUST.
ALSO...STILL CONCERNED ABOUT POSSIBILITY OF SMALL STREAM FLOODING.
THE PRECIPITABLE WATER PEAKING OVERNIGHT AT 1.5 INCHES AND THERE
ARE TRAILING 500 MB VORT MAXES INTO SRN CNTRL KY AT 02...SO COULD
SEE SOME REPETITIVE CELLS. SO COULD NOT RULE OUT A LATE NIGHT FFA
OR LOCALIZED FFW.
STILL HAVING DIFFICULTY FIGURING OUT CLOUD COVERAGE AND POPS FOR
TUESDAY BUT NORTHERN COUNTIES SHOULD DRY OUT FOR THE MORNING.
HOWEVER...NEXT ROUND MAINLY TUESDAY NIGHT...WITH PRECIPITABLE WATER
AGAIN AROUND 1.5 INCHES. SO...NOT OUT OF THE WOODS.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AT THE OUTSET OF THE PERIOD TUE EVE SFC COLD FRONT WILL BE STALLED
ALONG OUR NORTHERN FORECAST AREA BOUNDARY IN GENERAL ZONAL FLOW WITH
THE BULK OF THE PRECIP EARLIER IN THE DAY PUSHING TO THE EAST.
HOWEVER SHORT TERM OPERATIONAL MODELS IN DECENT AGREEMENT WITH
REGARD TO ANOTHER S/W TROUGH MOVING THROUGH MEAN FLOW...BRINGING
ANOTHER ROUND OF INCREASED CHANCES FOR PRECIP ACROSS THE AREA
BEGINNING OVERNIGHT TUE NIGHT/WED AM. CONTINUED RIPPLES IN THE FLOW
WITH ABUNDANT LLVL MOISTURE IN PLACE WILL RESULT IN CONTINUED
CHANCES FOR SHOWERS/THUNDERSTORMS THROUGH MUCH OF WED BEFORE
BEGINNING TO TAPER OFF WED EVENING. WILL CONTINUE FOCUS OF POPS TUE
NIGHT/WED AM ACROSS NORTHERN THIRD OF FORECAST AREA WITH BEST COMBO
OF MOISTURE AND LIFT MECHS IN PLACE NEAR QUASI-STATIONARY FRONT.
WEDNESDAY BECOMES A BIT MORE PROBLEMATIC IN TERMS OF PRECIP AND ITS
TIMING. BELIEVE MANY LOCATIONS WILL SEE SOME MEASURABLE PRECIP AT
SOME POINT WEDNESDAY BETWEEN 12Z-00Z THURSDAY BUT AS BEST DYNAMICS
AND DEEP MOISTURE BEGIN TO EXIT THE AREA WED MORNING WITH UPPER
LEVEL RIDGING CONTINUING TO BUILD OVER THE AREA...ENOUGH LLVL
MOISTURE WILL REMAIN IN PLACE FOR INCREASED CONVECTIVE POTENTIAL AS
THE DAY PROGRESSES. TOUGH TO PINPOINT A SFC CONVECTIVE TRIGGER AS
FRONT PREVIOUSLY STALL ACROSS NORTH LIFTS NORTHWARD AWAY FROM AREA.
BEST MOISTURE IN THE COLUMN WILL BE AROUND THE H85 RANGE. WITH THIS
IN MIND...WILL LEAN POPS IN THE GENERAL DIRECTION OF BEST MOISTURE
CONVERGENCE IN AND AROUND THIS LAYER WITH BEST INSTABILITY...WHICH
WILL BE LOCATED ACROSS NE PART OF FORECAST AREA BY 18Z WED. EVEN
HERE WILL CODE IN DECREASING CHANCES OF PRECIP AS THE AFTERNOON
PROGRESSES AS DEEPEST MOISTURE BEGINS PULLING OUT OF AREA. AS
DAYTIME HEATING WANES...PRECIP CHANCES WILL COME TO AN END ACROSS
THE AREA AND REMAIN AS SUCH INTO THURSDAY MORNING. WILL RETAIN
SLIGHT CHANCE POPS LATE MORNING AND AFTERNOON THURSDAY AS JUST
ENOUGH DEPTH OF MOISTURE EXISTS AROUND THE H85 VICINITY WITH SOME
WEAK LIFT NOTED ON 300K-305K SURFACES THAT A FEW STORMS CAN/T
COMPLETELY BE RULED OUT.
REGARDING MAX TEMPS...LIKED INHERITED HIGHS WEDNESDAY AND OTHER THAN
A FEW MINOR TWEAKS HAVE CONTINUED PREVIOUS FCST. DID GO AHEAD AND
NUDGE HIGHS UP 2-3 DEGREES GENERALLY INTO THE UPPER 80S LOWLANDS FOR
THURSDAY WITH MORE SUNSHINE AND H7 THERMAL RIDGE OVERHEAD.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
LONG TERM STARTS OFF WITH DIRTY RIDGE OVER THE REGION...STARTING TO
BE SUPPRESSED IN RESPONSE TO LARGE CLOSED LOW DROPPING SOUTH INTO
EASTERN CANADA. THE 12Z GFS IS A BIT STRONGER WITH THE RIDGE...AND
LINGERS IT A BIT LONGER THAN PREVIOUS RUNS. DID NOT BUY FULLY INTO
THE NEW GFS...BUT DID KEEP FRIDAY A BIT WARMER...THEN SLOWLY COOLING
AS THE RIDGE LEVELS OUT THROUGH THE WEEKEND...WITH MUCH COOLER AIR
MOVING IN BEHIND SURFACE COLD FRONT TOWARDS THE END OF THE PERIOD.
HARD TO SAY EXACTLY WHEN BEST OPPORTUNITIES FOR PRECIP WILL BE WITH
THE DIRTY RIDGE THIS FAR OUT. GFS...AND TO LESSER EXTEND
ECMWF...SHOW A LITTLE SHORTWAVE/VORT LOBE SLIDING DOWN THE RIDGE FOR
FRIDAY NIGHT INTO SATURDAY...AND THEN A CLOSED UPPER LOW DROPPING
INTO NORTHERN NEW ENGLAND WITH A SURFACE FRONT CROSSING CWA EARLY
NEXT WEEK. WENT WITH CHANCE POPS ROUGHLY TIMED AROUND THESE...WITH
SLIGHT CHANCE THE REST OF THE TIME DUE TO QUITE A BIT OF OPERATIONAL
AND ENSEMBLE SPREAD.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
ONE DISTURBANCE IN THE MID LEVEL FLOW PASSES 03Z TO 09Z WITH SHOWERS
AND THUNDERSTORMS...THOUGH THINKING INTENSITY OF THE THUNDERSTORMS
SHOULD BE WEAKENING.
WILL LOWER POPS FASTER AFTER 06Z IN SOUTHEAST OHIO AS THE CONVECTION
MOVES THROUGH WV AND SOUTHWEST VIRGINIA. HAVE LIGHTER SHOWERS
LINGERING OVERNIGHT INTO TUESDAY MORNING.
HAVING PROBLEMS FIGURING THE CEILING HEIGHTS AND VSBY LATE TONIGHT
INTO TUESDAY MORNING...IN THE AFTERMATH OF THE MAIN CONVECTION
TONIGHT. FIGURING THE SHOWERS WILL SATURATE THE LOWER LEVELS...SO
HAVE WIDESPREAD CEILINGS 1 TO 3 THSD FT BKN LINGERING AND VSBY 3 TO
5 MILES ON EITHER SIDE OF DAWN...BEFORE THE CEILINGS TRY TO LIFT AND
VSBY IMPROVES. DO NOT HAVE THICK FOG...FIGURING CEILINGS
LINGERING.
MORE SHOWERS AND THUNDERSTORMS COULD REDEVELOP MAINLY HTS-CRW-BKW ON
S AND SW 18Z TUESDAY TO 00Z WEDNESDAY.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...
FORECAST CONFIDENCE...LOW.
ALTERNATE SCENARIOS: THE COVERAGE AND CEILING HEIGHTS OF THE CLOUDS
ON TUESDAY DIFFICULT TO FIGURE. CEILINGS COULD BE LOWER IN THE
MORNING.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE TUE 05/01/12
UTC 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
EDT 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09
CRW CONSISTENCY H M M M L M M M M M M M
HTS CONSISTENCY M M M M L H M M M M M M
BKW CONSISTENCY H H M M M L L L M M M M
EKN CONSISTENCY H H H L M H M H M M M M
PKB CONSISTENCY H M M M M M M M M M M M
CKB CONSISTENCY H M M M M M M H M M M M
AFTER 00Z WEDNESDAY...
IFR IN SHOWERS AND THUNDERSTORMS AT TIMES TUESDAY NIGHT.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...ARJ/MZ/50
NEAR TERM...KTB
SHORT TERM...KTB
LONG TERM...MZ
AVIATION...KTB
Hazardous weather outlook, Apr 30, 3:46 AM EST, 20 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
446 AM EDT MON APR 30 2012
KYZ103-105-VAZ003-004-WVZ005>008-013>018-024>030-033>040-046-047-
010900-
BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-
LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
446 AM EDT MON APR 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS MONDAY NIGHT MAY
RESULT IN A FLASH FLOOD THREAT ACROSS THE AREA. IF CONDITIONS
CONTINUE TO INDICATE HEAVY RAIN POTENTIAL...A FLASH FLOOD WATCH
MAY BE NECESSARY FOR THE MOST VULNERABLE COUNTIES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS TUESDAY MAY
RESULT IN A FLASH FLOOD THREAT ACROSS THE AREA. IF CONDITIONS
CONTINUE TO INDICATE HEAVY RAIN POTENTIAL...A FLASH FLOOD WATCH
MAY BE NECESSARY FOR THE MOST VULNERABLE COUNTIES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
KYZ101-102-OHZ066-067-075-076-083>087-WVZ009>011-019-020-031-032-
010900-
GREENUP-CARTER-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-WOOD-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-
HARRISON-TAYLOR-
446 AM EDT MON APR 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS MONDAY NIGHT MAY
RESULT IN A FLASH FLOOD THREAT ACROSS THE AREA. IF CONDITIONS
CONTINUE TO INDICATE HEAVY RAIN POTENTIAL...A FLASH FLOOD WATCH
MAY BE NECESSARY FOR THE MOST VULNERABLE COUNTIES.
IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS
TODAY AND TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREATS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS TUESDAY MAY RESULT IN
A FLASH FLOOD THREAT ACROSS THE AREA. IF CONDITIONS CONTINUE TO
INDICATE HEAVY RAIN POTENTIAL...A FLASH FLOOD WATCH MAY BE
NECESSARY FOR THE MOST VULNERABLE COUNTIES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Apr 30, 9:11 PM EST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1011 PM EDT MON APR 30 2012
KYZ101>103-105-010245-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE KY-
1011 PM EDT MON APR 30 2012
...A STRONG THUNDERSTORM WILL AFFECT BOYD...CARTER...GREENUP AND
NORTH CENTRAL LAWRENCE COUNTIES...
AT 1009 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GRAYSON LAKE
STATE PARK...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
BRIEF HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR DENTON AROUND 1020 PM...HOPEWELL AROUND 1025
PM...GARNER AROUND 1030 PM...MAVITY AROUND 1035 PM AND CANNONSBURG
AROUND 1040 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
149 AND 188 IN KENTUCKY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3834 8324 3843 8324 3856 8310 3873 8303
3876 8290 3859 8284 3856 8275 3842 8265
3817 8263 3809 8291 3810 8291 3811 8290
3817 8292 3819 8302 3818 8306 3826 8316
3819 8324 3819 8327 3821 8331 3832 8334
16Special weather statement, Apr 30, 10:00 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1100 PM EDT MON APR 30 2012
KYZ102-103-105-OHZ087-WVZ005-006-013-024-025-010345-
BOYD KY-CABELL WV-CARTER KY-LAWRENCE OH-LAWRENCE KY-LINCOLN WV-
LOGAN WV-MINGO WV-WAYNE WV-
1100 PM EDT MON APR 30 2012
...STRONG THUNDERSTORMS WILL AFFECT BOYD...CABELL...LAWRENCE...
NORTHWESTERN LOGAN...NORTHWESTERN MINGO...SOUTHEASTERN
CARTER...SOUTHEASTERN LAWRENCE...WAYNE AND WESTERN LINCOLN
COUNTIES...
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND COULD CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 184 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 23
IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3829 8292 3855 8232 3824 8203 3773 8207
3774 8233 3778 8234 3781 8240 3790 8244
3790 8248 3795 8252 3794 8257 3788 8261
3789 8267 3794 8280 3809 8279
28Special weather statement, Apr 30, 10:45 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1145 PM EDT MON APR 30 2012
WVZ013>016-025-026-036-010430-
BOONE WV-FAYETTE WV-KANAWHA WV-LINCOLN WV-LOGAN WV-PUTNAM WV-ROANE WV-
1145 PM EDT MON APR 30 2012
...STRONG THUNDERSTORMS WILL AFFECT BOONE...EASTERN LINCOLN...EXTREME
WEST CENTRAL FAYETTE...KANAWHA...NORTHERN LOGAN...SOUTHERN PUTNAM AND
SOUTHWESTERN ROANE COUNTIES...
AT 1143 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
WEST OF NITRO TO 9 MILES SOUTHEAST OF HAMLIN TO 8 MILES NORTH OF
LOGAN...MOVING EAST AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR TEAYS VALLEY...WOODVILLE...SOD...AND TURTLE
CREEK AROUND 1150 PM...POCA...JEFFREY...FOSTER...AND SHARPLES AROUND
1155 PM...ASHFORD AND VAN AROUND MIDNIGHT.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3822 8206 3836 8211 3838 8205 3843 8205
3857 8164 3856 8162 3864 8141 3837 8131
3797 8134 3797 8144 3799 8146 3799 8151
3794 8157 3790 8208
28Special weather statement, Apr 30, 11:27 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1227 AM EDT TUE MAY 1 2012
WVZ015-016-018-027>029-036-037-010515-
BRAXTON WV-CALHOUN WV-CLAY WV-FAYETTE WV-GILMER WV-KANAWHA WV-
NICHOLAS WV-ROANE WV-
1227 AM EDT TUE MAY 1 2012
...STRONG THUNDERSTORMS WILL AFFECT CLAY...EASTERN KANAWHA...
NORTHWESTERN FAYETTE...SOUTHEASTERN CALHOUN...SOUTHERN ROANE...
SOUTHWESTERN GILMER...WESTERN BRAXTON AND WESTERN NICHOLAS
COUNTIES...
AT 1225 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 14 MILES
SOUTH OF SPENCER TO 15 MILES WEST OF CLAY TO 16 MILES NORTHWEST OF
FAYETTEVILLE...MOVING EAST AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR TARIFF...PROCIOUS...BENTREE...AND GAULEY
BRIDGE AROUND 1235 AM...BICKMORE...INDORE...WALLBACK...AND SWISS
AROUND 1240 AM...CHLOE AND NEBO AROUND 1245 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-79 BETWEEN MILE
MARKERS 14 AND 61...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS
73 AND 76.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3882 8077 3856 8070 3820 8068 3811 8142
3838 8139 3862 8151
28Special weather statement, May 1, 12:07 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
107 AM EDT TUE MAY 1 2012
WVZ028>031-037>040-046-047-010615-
BARBOUR WV-BRAXTON WV-GILMER WV-HARRISON WV-LEWIS WV-NICHOLAS WV-
POCAHONTAS WV-RANDOLPH WV-UPSHUR WV-WEBSTER WV-
107 AM EDT TUE MAY 1 2012
...STRONG THUNDERSTORMS WILL AFFECT BARBOUR...EASTERN BRAXTON...
LEWIS...NORTH CENTRAL NICHOLAS...NORTHEASTERN GILMER...NORTHEASTERN
POCAHONTAS...NORTHERN WEBSTER...RANDOLPH...SOUTHERN HARRISON AND
UPSHUR COUNTIES...
AT 106 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
WEST OF WESTON TO 9 MILES NORTH OF SUTTON TO 11 MILES SOUTH OF
SUTTON...MOVING EAST AT 50 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR CENTRALIA...FALLS MILLS...ERBACON...AND
BOGGS AROUND 115 AM...WALKERSVILLE...IRELAND...ERBACON...AND JANE LEW
AROUND 120 AM...LOST CREEK AND CLEVELAND AROUND 125 AM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3892 7937 3893 7945 3889 7946 3889 7951
3884 7952 3879 7950 3866 7961 3860 7963
3844 8078 3910 8075 3909 8070 3913 8066
3929 7986 3925 7985 3924 7981 3913 7983
3908 7977 3904 7976 3896 7934
28Event by event
5 hail, 3 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Flash Flood, Vinton
- When
- May 1, 12:30 AM EST to 3:30 AM EST
- Where
- Vinton County, Dundas to Creola
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.200, -82.480
Racoon Creek flooded portions of State Route 278. Other smaller streams flowed across roads. No dwellings were flooded.
Thunderstorm Wind, Jackson
- When
- May 1, 7:15 PM EST
- Where
- Jackson County, Coalton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.120, -82.600
Trees were blown down onto power lines.
Thunderstorm Wind, Jackson
- When
- May 1, 7:15 PM EST
- Where
- Jackson County, 1 mi NNE of Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.063, -82.623
Large branches were blown down.
Thunderstorm Wind, Vinton
- When
- May 1, 7:20 PM EST
- Where
- Vinton County, 1.91 mi E of Prattsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 39.225, -82.345
Several trees were blown down in the Union Ridge vicinity near County Route 6.
Hail, Jackson
- When
- May 1, 7:26 PM EST
- Where
- Jackson County, 1.29 mi SW of Jefferson Furnace
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.887, -82.618
Hail, Gallia
- When
- May 1, 7:40 PM EST
- Where
- Gallia County, 8 mi N of Crown City
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 38.716, -82.280
Hail, Gallia
- When
- May 1, 7:45 PM EST
- Where
- Gallia County, 1 mi SE of Patriot
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.760, -82.367
Hail, Gallia
- When
- May 1, 7:50 PM EST
- Where
- Gallia County, 3 mi SW of Gallipolis
- Measured
- 1.5 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 38.789, -82.239
Hail, Gallia
- When
- May 1, 7:50 PM EST
- Where
- Gallia County, 5 mi ENE of Crown City
- Measured
- 1.5 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 38.628, -82.194
Flash Flood, Meigs
- When
- May 2, 2:30 AM EST to 4:30 AM EST
- Where
- Meigs County, Middleport to Pomeroy
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.000, -82.050
State Route 124 and 143 were flooded in the Thomas Fork and Leading Creek basins.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Oklahoma, May 1, 20121 injured · $272,000 · EF2 · 14 events
- Damaging Winds in North Carolina, May 1, 20121 death · $6,000 · 50 kt wind · 3 events
- Drought in Texas, May 1 to 31, 2012$5.0 million · 22 events
- Tornadoes and Hail in Minnesota, May 1, 2012$785,000 · EF0 · 32 events
- Hail in Nebraska, May 1, 2012$1.6 million · 1.5 in hail · 12 events
- Hail and Damaging Winds in Iowa, May 1 to 2, 2012$620,000 · 1 in hail · 21 events
- Tornadoes and Flooding in Indiana, May 1, 2012$73,000 · EF1 · 32 events
- Tornado and Hail in Indiana, May 1, 2012$250,000 · EF1 · 6 events
- Tornadoes and Flash Flooding in Ohio, May 1 to 2, 2012$53,000 · EF0 · 34 events
- Tornadoes and Hail in Illinois, May 1, 2012$33,000 · EF1 · 8 events
- Tornado and Hail in Iowa, May 1, 2012$55,000 · EF0 · 16 events
- Hail and Damaging Winds in Virginia, May 1, 20122 injured · $18,000 · 1.75 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 372569, 372561, 372562, 372560, 372563, 372564, 372567, 372565, 372566, 372568.